Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 7, 2013, 9:48 PM CDT for Cherokee County, Plymouth County, Woodbury County, Iowa; Union County, South Dakota; Dakota County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 9:48 PM CDT (02:48 UTC)
- Expired
- Jul 7, 2013, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, IA, Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD
The radar
The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:00 PM CDT | TSTM WND DMG | Sioux City, IA | 6+ INCH DIAMETER TREE LIMBS DOWN IN LEEDS NEIGHBORHOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS53 KFSD 080248
SVRFSD
IAC035-149-193-NEC043-SDC127-080345-
/O.NEW.KFSD.SV.W.0079.130708T0248Z-130708T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
948 PM CDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
SOUTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
WOODBURY COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA...
SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH SIOUX
CITY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SIOUX CITY AND SOUTH SIOUX CITY AROUND 955 PM CDT.
DAKOTA CITY AROUND 1000 PM CDT.
SERGEANT BLUFF AROUND 1005 PM CDT.
LAWTON AROUND 1015 PM CDT.
MOVILLE AROUND 1025 PM CDT.
ANTHON AROUND 1045 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BRONSON AND OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0248Z 293DEG 29KT 4253 9646
HAIL...<.75IN
WIND...60MPH
$$
BT5 follow-up statements
225
WWUS53 KFSD 080254
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 PM CDT SUN JUL 7 2013
IAC035-149-193-NEC043-SDC127-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-UNION SD-
954 PM CDT SUN JUL 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND
SOUTHERN PLYMOUTH COUNTIES UNTIL 1045 PM CDT...
AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONE STATE
PARK...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HINTON AROUND 1000 PM CDT.
LAWTON AROUND 1015 PM CDT.
MOVILLE AROUND 1025 PM CDT.
KINGSLEY AROUND 1030 PM CDT.
PIERSON AROUND 1040 PM CDT.
CORRECTIONVILLE AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0255Z 280DEG 28KT 4258 9637
HAIL...<.75IN
WIND...60MPH
$$
BT016
WWUS53 KFSD 080303
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT SUN JUL 7 2013
IAC035-149-193-NEC043-SDC127-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-UNION SD-
1003 PM CDT SUN JUL 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND
SOUTHERN PLYMOUTH COUNTIES UNTIL 1045 PM CDT...
AT 959 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HINTON...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. AT 958PM...A
TRAINED SPOTTER REPORTED TREES DOWN ON THE NORTHERN EDGE OF SIOUX
CITY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAWTON AROUND 1015 PM CDT.
MOVILLE AROUND 1025 PM CDT.
KINGSLEY AROUND 1030 PM CDT.
PIERSON AROUND 1040 PM CDT.
CORRECTIONVILLE AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0303Z 280DEG 28KT 4257 9629
HAIL...<.75IN
WIND...60MPH
$$
BT161
WWUS53 KFSD 080311
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1011 PM CDT SUN JUL 7 2013
IAC035-149-193-NEC043-SDC127-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-UNION SD-
1011 PM CDT SUN JUL 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND
SOUTHERN PLYMOUTH COUNTIES UNTIL 1045 PM CDT...
AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF HINTON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOVILLE AROUND 1025 PM CDT.
KINGSLEY AROUND 1035 PM CDT.
PIERSON AROUND 1040 PM CDT.
CORRECTIONVILLE AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0311Z 280DEG 28KT 4256 9621
HAIL...<.75IN
WIND...60MPH
$$
BT266
WWUS53 KFSD 080325
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT SUN JUL 7 2013
SDC127-080335-
/O.CAN.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
UNION SD-
1025 PM CDT SUN JUL 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4242 9647 4270 9642 4263 9569 4256 9571
4256 9574 4246 9574 4220 9582 4220 9588
TIME...MOT...LOC 0325Z 280DEG 28KT 4254 9606
$$
IAC035-149-193-NEC043-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-
1025 PM CDT SUN JUL 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND SOUTHERN PLYMOUTH
COUNTIES UNTIL 1045 PM CDT...
AT 1023 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOVILLE...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGSLEY AROUND 1035 PM CDT.
PIERSON AND CORRECTIONVILLE AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4242 9647 4270 9642 4263 9569 4256 9571
4256 9574 4246 9574 4220 9582 4220 9588
TIME...MOT...LOC 0325Z 280DEG 28KT 4254 9606
HAIL...<.75IN
WIND...60MPH
$$
BT703
WWUS53 KFSD 080337
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 PM CDT SUN JUL 7 2013
IAC035-149-193-NEC043-080347-
/O.EXP.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-
1037 PM CDT SUN JUL 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAKOTA...
WOODBURY...SOUTHWESTERN CHEROKEE AND SOUTHERN PLYMOUTH COUNTIES WILL
EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4242 9647 4270 9642 4263 9569 4256 9571
4256 9574 4246 9574 4220 9582 4220 9588
TIME...MOT...LOC 0337Z 280DEG 28KT 4252 9594
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:46 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 6:46 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 646 PM CDT SUN JUL 7 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 342 PM CDT SUN JUL 7 2013 INTERESTING FORECAST CONTINUES FOR TODAY. WEAK WAVE CONTINUES TO MOVE ACROSS THE AREA PROVIDING WEAK UPPER FORCING FOR ASCENT. CIRRUS FROM EARLIER CONVECTION COVERS MOST OF THE CWA. THIS HAS LIMITED SURFACE HEATING AND UPDRAFT STRENGTH SOME...ALTHOUGH STILL SEEING A MODERATELY TO HIGHLY UNSTABLE AIRMASS...WITH TEMPERATURES IN THE MID TO UPPER 80S AND DEWPOINTS IN THE LOW 70S RESULTING IN MLCAPE TOWARDS 3000 J/KG. ONE THUNDERSTORM HAS FORMED IN SANBORN COUNTY AND THINK POP UP STORMS SHOULD STAY FAIRLY ISOLATED GIVEN CLOUD COVER. GIVEN THE ENVIRONMENT...ANY STORM THAT DOES PULSE UP COULD BECOME MARGINALLY SEVERE...WITH QUARTER SIZE HAIL AND 60 MPH WINDS. GIVEN EASTERLY LOW LEVEL WINDS AND WESTERLY WINDS ALOFT...STORM MOTION IS ONLY ABOUT 5 KTS...THUS LOCALIZED HEAVY RAIN IS ALSO LIKELY IN ANY STORM. SPC MESOANALYSIS SHOWS EFFECTIVE SHEAR AROUND 30 KTS...THUS WHILE MOST STORMS SHOULD BE MAINLY PULSE TYPE...A FEW MULTICELLS ARE POSSIBLE. BEST CHANCE OF THESE POP UP STORMS ARE ALONG AND NORTH OF INTERSTATE 90...WHERE DEWPOINTS SEEM TO BE RUNNING HIGHEST. OTHER AREA TO WATCH IS LINE OF STORMS ACROSS CENTRAL SOUTH DAKOTA. THESE STORMS ARE ALSO SLOW MOVING...ALTHOUGH IF THEY CONTINUE TO ORGANIZE ALONG OUTFLOW...CORFIDI VECTORS WOULD MOVE THE LINE EAST SOUTHEAST. GIVEN HIGH INSTABILITY OVER OUR AREA...THINK THIS WOULD HAVE A CHANCE OF MAKING IT INTO OUR CWA. LIKE MENTIONED ABOVE...QUARTER SIZE HAIL AND 60 MPH WINDS WOULD BE THREATS IF THE LINE MOVES IN. FEEL BEST CHANCE WILL REMAIN ALONG AND WEST OF THE JAMES RIVER...WITH A LOWER CHANCE OF STORMS REACHING INTERSTATE 29 LATER THIS EVENING. WILL HAVE TO CONTINUE TO MONITOR TRENDS. TONIGHT...DRY AIR SHOULD CONTINUE TO WORK DOWN FROM THE NORTH...AS WE GET MORE INTO THE 60 DEGREE TYPE DEWPOINTS CURRENTLY OBSERVED IN ABERDEEN. THIS SHOULD SHIFT ANY THUNDERSTORM THREAT CLOSER TO THE MISSOURI RIVER AND EVENTUALLY SOUTH OF OUR CWA. SKIES SHOULD BECOME PARTLY TO MOSTLY SUNNY ON MONDAY. THINK CIRRUS COVERAGE WILL PROBABLY BE LESS THAN TODAY. WITH 850 MB TEMPERATURES SIMILAR TO TODAY...WENT AHEAD AND RAISED HIGHS A FEW TO SEVERAL DEGREES. TONIGHTS CONVECTION MAY HELP PUSH THE LOWER DEWPOINT AIR BRIEFLY INTO OUR CWA TOMORROW. STILL WILL BE HUMID...BUT MAY SEE MORE UPPER 60 READINGS COMPARED TO THE LOW 70S OF TODAY. WENT AHEAD AND REALLY SLOWED DOWN POPS FOR TOMORROW. KEPT IT MAINLY DRY THROUGH 0Z. THOUGHT IS ANY MORNING CONVECTION ACROSS WESTERN SOUTH DAKOTA WILL WEAKEN AS IT MOVES EAST. OUR CWA SHOULD REMAIN CAPPED FROM AFTERNOON SURFACE BASED CONVECTION...WITH A WARM LAYER BETWEEN 800 AND 700 MB...AND QUITE A BIT OF DRY AIR AT AND ABOVE 700 MB. AS A SOMEWHAT STRONGER WAVE EJECTS INTO WESTERN SOUTH DAKOTA...THINK STORMS WILL FIRE IN EITHER CENTRAL OR WESTERN SOUTH DAKOTA IN THE AFTERNOON. GIVEN THE UNSTABLE AIR OVERHEAD...THOUGHT IS THAT THESE SHOULD SURVIVE THE TRIP INTO OUR CWA...AND THIS IS BACKED BY BOTH THE 4KM NAM AND WRF ARW. MOST PROBABLE TIMING WOULD PUT STORMS INTO OUR FAR WEST ALONG THE MISSOURI RIVER AROUND 0Z. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 342 PM CDT SUN JUL 7 2013 CONFIDENCE IN TIMING/DEVELOPMENT OF CONVECTION BY MONDAY NIGHT AND TUESDAY BECOMES INCREASINGLY LOWER THROUGH THE PERIOD WITH MODELS HANDLING THESE ELEMENTS DIFFERENTLY. AT THIS POINT...ELEVATED WARM FRONT LOOKS TO BEGIN LIFTING NORTHWARD ON MONDAY NIGHT AS ANOTHER WEAK SHORTWAVE TRACKS INTO THE AREA. WITH THIS...MAY SEE CONVECTION SOMEWHERE IN THE VICINITY OF THE MISSOURI RIVER VALLEY ON MONDAY EVENING THEN LIFTING TO THE NORTH AND EAST THROUGH THE NIGHT. A COUPLE OF SEVERE STORMS COULD BE POSSIBLE EARLIER IN THE EVENING WITH ELEVATED CAPE RUNNING TIN THE 1000 TO 1500 J/KG...THOUGH SHEAR IS NOT OVERLY IMPRESSIVE. IT WILL BE A MILD NIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. FRONTAL BOUNDARY STILL SLATED TO SWING THROUGH THE AREA ON TUESDAY. THINK THAT THE MONDAY NIGHT CONVECTION WILL EXIT OFF TO THE EAST EARLY ON TUESDAY...LEADING TO A DRIER PERIOD THROUGH THE EARLY PART OF THE DAY. MIDLEVEL TEMPERATURES ARE RELATIVELY WARM...SO ANTICIPATE CAPPING ISSUES IN THE AFTERNOON...THOUGH AS THE FRONTAL BOUNDARY CONTINUES TO PUSH TO THE SOUTH AND A STRONGER SHORTWAVE COMES IN FROM THE WEST...MAY SEE ADDITIONAL CONVECTIVE DEVELOPMENT ACROSS THE CWA DURING THE LATE AFTERNOON AND EVENING. WITH AFTERNOON TEMPERATURES IN THE UPPER 80S TO LOWER 90S...DEWPOINTS IN THE LOWER 70S...AND PLENTY OF CAPE AND SHEAR AT THAT POINT...SEVERE STORMS WOULD BE LIKELY. ANY THUNDERSTORM ACTIVITY SHOULD PULL OFF TO THE EAST ON TUESDAY NIGHT...AS COOLER AND DRIER AIR FILTERS INTO THE REGION BEHIND THE EXITING SYSTEM. LOWS THAT NIGHT WILL BE COOLER IN THE LOWER 60S NORTH TO THE UPPER 60S FAR SOUTH. SURFACE RIDGE BUILDS INTO THE REGION ON WEDNESDAY...AND LOOKS TO BE A DRY DAY WITH HIGHS SEASONABLE FOR THIS TIME OF YEAR...GENERALLY LOWER TO MID 80S. IN THE EXTENDED...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE SLOWLY BUILDS INTO THE CENTRAL PORTION OF THE COUNTRY THROUGH THE PERIOD. THIS WILL BRING A WARMING TREND EACH DAY INTO SATURDAY...INTO THE MID 80S TO LOWER 90S FOR DAYTIME HIGHS. WHILE MODELS HAVE VARIOUS SOLUTIONS REGARDING CONVECTIVE CHANCES THROUGH THE END OF THE WEEK...SOME CONSENSUS WOULD SUGGEST THE BETTER CHANCE EXISTS IN THE FRIDAY NIGHT TO SATURDAY TIME FRAME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 625 PM CDT SUN JUL 7 2013 THUNDERSTORM COMPLEX MOVING ACROSS SOUTHEAST SOUTH DAKOTA WILL CONTINUE EAST THROUGH 06Z. HON WILL BE LEAST AFFECTED BY THIS AS ONLY -RA THEN CLEARING SKIES AFTER 02Z. SOME FOG WILL BE POSSIBLE AT HON AS WIND SUBSIDES AND RECENT RAIN PROVIDES GOOD MOISTURE SOURCE. FSD...TSRA SHOULD MOVE THROUGH BETWEEN 01Z-03Z WITH SOME LINGERING RAIN BEHIND THE MAIN LINE. SUX...CONFIDENCE IS A LITTLE LOWER AS FAR AS TIMING TSRA. WILL PUT INITIAL TIMING AT AROUND 03Z-04Z AND AMEND IF NECESSARY. AFTER TSRA MOVE THROUGH VFR CONDITIONS WILL PREVAIL. WILL REEVALUATE POTENTIAL FOR FOG AT FSD AND SUX FOR 06Z TAF ISSUANCE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHENARD LONG TERM...JM AVIATION...SALLY
Hazardous weather outlook, Jul 7, 3:55 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 PM CDT SUN JUL 07 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 355 PM CDT SUN JUL 07 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE LIKELY THIS AFTERNOON...GENERALLY IN THE VICINITY OF INTERSTATE 90 OR NORTH. MOST OF THESE STORMS WILL REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL...WIND GUSTS TO 45 MPH AND HEAVY RAIN THE MAIN THREATS. ALTHOUGH A STORM OR TWO MAY BECOME STRONG ENOUGH TO PRODUCE QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA WILL MOVE EAST LATER THIS AFTERNOON AND EVENING. THE BEST CHANCE OF SEEING THESE STORMS WILL BE ALONG AND WEST OF INTERSTATE 29...WITH A SMALLER CHANCE AS FAR EAST AS INTERSTATE 29. A FEW OF THESE STORMS COULD PRODUCE UP TO QUARTER SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF SEVERE WEATHER WILL INCREASE WITH STORMS MONDAY EVENING THROUGH EARLY TUESDAY EVENING. MONDAY EVENING AND MONDAY NIGHT...THUNDERSTORMS MAY MOVE IN FROM CENTRAL SOUTH DAKOTA....WITH HEAVY RAIN...STRONG WINDS AND HAIL POSSIBLE IN SOME OF THE STORMS. BY TUESDAY AFTERNOON...THE GREATER THREAT WILL SHIFT INTO FAR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 7, 7:15 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
715 PM CDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST LAKE ANDES 43.16N 98.54W
07/07/2013 E60 MPH CHARLES MIX SD TRAINED SPOTTER
BROKE LARGE LIMBS OFF TREES, CAUSED CAR DAMAGE
0635 PM TSTM WND DMG LAKE ANDES 43.16N 98.54W
07/07/2013 CHARLES MIX SD COUNTY OFFICIAL
POWER OUT, TREES TOPPED
0650 PM FLASH FLOOD GEDDES 43.25N 98.70W
07/07/2013 CHARLES MIX SD COUNTY OFFICIAL
STREET FLOODING
&&
BTLocal storm report, Jul 7, 7:58 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST GEDDES 43.25N 98.70W
07/07/2013 M70 MPH CHARLES MIX SD TRAINED SPOTTER
TREES DOWN AND A SHED BLOWN OVER
0625 PM HEAVY RAIN GEDDES 43.25N 98.70W
07/07/2013 M2.50 INCH CHARLES MIX SD TRAINED SPOTTER
2.5 INCHES IN A HALF HOUR. STREET FLOODING THROUGHOUT
TOWN.
&&
SALLYLocal storm report, Jul 7, 8:20 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG TYNDALL 42.99N 97.86W
07/07/2013 BON HOMME SD TRAINED SPOTTER
SEVERAL LARGE BRANCHES DOWN IN TOWN.
&&
BTLocal storm report, Jul 7, 8:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
822 PM CDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST TABOR 42.95N 97.66W
07/07/2013 M60.00 MPH BON HOMME SD TRAINED SPOTTER
&&
SALLYLocal storm report, Jul 7, 8:27 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
827 PM CDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND GST TABOR 42.95N 97.66W
07/07/2013 M63.00 MPH BON HOMME SD TRAINED SPOTTER
&&
SALLYLocal storm report, Jul 7, 8:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT SUN JUL 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST YANKTON 42.89N 97.39W
07/07/2013 M62 MPH YANKTON SD ASOS
&&
SALLYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:03 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 57 min |
| Jul 7, 7:08 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 67 min |
| Jul 7, 7:44 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 61 min |
| Jul 7, 8:36 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in South Dakota, 2013Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.